Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the classification of full factors of type III


Author: Dimitri Shlyakhtenko
Journal: Trans. Amer. Math. Soc. 356 (2004), 4143-4159
MSC (2000): Primary 46L10; Secondary 46L54
DOI: https://doi.org/10.1090/S0002-9947-04-03457-9
Published electronically: April 16, 2004
MathSciNet review: 2058841
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a new invariant $\mathscr{S}(M)$ for type III factors $M$ with no almost-periodic weights. We compute this invariant for certain free Araki-Woods factors. We show that Connes' invariant $\tau $cannot distinguish all isomorphism classes of free Araki-Woods factors. We show that there exists a continuum of mutually non-isomorphic free Araki-Woods factors, each without almost-periodic weights.


References [Enhancements On Off] (What's this?)

  • 1. L. Barnett, Free products of von Neumann algebras of type III, Proc. Amer. Math. Soc. 123 (1995), 543-553. MR 95c:46096
  • 2. A. Connes, Correspondences, unpublished notes.
  • 3. -, Une classification des facteurs de type III, Ann. scient. Éc. Norm. Sup. 6 (1973), 133-252. MR 49:5865
  • 4. -, Almost periodic states and factors of type III$_1$, J. Funct. Anal. 16 (1974), 415-455. MR 50:10840
  • 5. -, Noncommutative geometry, Academic Press, 1994.
  • 6. K. Dykema, Free products of finite dimensional and other von Neumann algebras with respect to non-tracial states, Free Probability (D.-V. Voiculescu, ed.), Fields Institute Communications, vol. 12, American Mathematical Society, 1997, pp. 41-88. MR 98c:46131
  • 7. K. Dykema and F. Radulescu, Compressions of free products of von Neumann algebras, Math. Ann. 316 (2000), no. 1, 61-82. MR 2001f:46100
  • 8. C. C. Graham and O. C. McGehee, Essays in commutative harmonic analysis, Springer-Verlag, New York, 1979. MR 81d:43001
  • 9. U. Haagerup, The standard form of von Neumann algebras, Math. Scand. 37 (1975), 271-283. MR 53:11387
  • 10. E. Hewitt and K. A. Ross, Abstract harmonic analysis. Vol. I, second ed., Springer-Verlag, Berlin, 1979, Structure of topological groups, integration theory, group representations. MR 81k:43001
  • 11. S. Popa, Correspondences, INCREST preprint, 1986.
  • 12. S. Popa and D. Shlyakhtenko, Universal properties of $L(\mathbb{F} _\infty)$ in subfactor theory, MSRI preprint 2000-032, to appear in Acta Math.
  • 13. F. Radulescu, A one parameter group of automorphisms of $L({\mathbb F}_\infty) \otimes B({\mathscr H})$ scaling the trace, C.R. Acad. Sci. Paris 314 (1992), no. 1, 1027-1032. MR 93i:46111
  • 14. -, A type III$_\lambda$ factor with core isomorphic to the von Neumann algebra of a free group, tensor $B(H)$, Recent advances in operator algebras (Orléans, 1992), no. 232, Astérisque, 1995, pp. 203-209. MR 97a:46083
  • 15. D. Shlyakhtenko, Free quasi-free states, Pacific J. Math 177 (1997), 329-368. MR 98b:46086
  • 16. -, Some applications of freeness with amalgamation, J. reine angew. Math. 500 (1998), 191-212. MR 99j:46079
  • 17. -, $A$-valued semicircular systems, J. Func. Anal 166 (1999), 1-47. MR 2000j:46124
  • 18. -, Microstates free entropy and cost of equivalence relations, Duke Math. J. 118 (2003), 375-425.
  • 19. D.-V. Voiculescu, The analogues of entropy and of Fisher's information measure in free probability theory II, Invent. Math. 118 (1994), 411-440. MR 96a:46117
  • 20. -, The analogues of entropy and of Fisher's information measure in free probability theory, III, Geometric and Functional Analysis 6 (1996), 172-199. MR 96m:46119
  • 21. -, A strengthened asymptotic freeness result for random matrices with applications to free entropy, IMRN 1 (1998), 41-64. MR 2000d:46080
  • 22. D.-V. Voiculescu, K. Dykema, and A. Nica, Free random variables, CRM monograph series, vol. 1, American Mathematical Society, 1992. MR 94c:46133

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46L10, 46L54

Retrieve articles in all journals with MSC (2000): 46L10, 46L54


Additional Information

Dimitri Shlyakhtenko
Affiliation: Department of Mathematics, University of California Los Angeles, Los Angeles, California 90095
Email: shlyakht@math.ucla.edu

DOI: https://doi.org/10.1090/S0002-9947-04-03457-9
Received by editor(s): July 21, 2002
Received by editor(s) in revised form: July 17, 2003
Published electronically: April 16, 2004
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society